Alert archive / South Carolina / Frost Advisories in 2009
Frost Advisory 1, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Mar 21, 2009, 3:11 AM EDT for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Mar 22, 2009, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2009, 3:11 AM EDT (07:11 UTC)
- In effect from
- Mar 22, 2009, 2:00 AM EDT
- Expired
- Mar 22, 2009, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 210711 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 311 AM EDT SAT MAR 21 2009 ...FROST ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 212000- /O.NEW.KCAE.FR.Y.0001.090322T0600Z-090322T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 311 AM EDT SAT MAR 21 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY... WHICH IS IN EFFECT FROM 2 AM TO 8 AM SUNDAY MORNING. CANADIAN HIGH PRESSURE HAS MOVED INTO THE AREA. LOW TEMPERATURES TONIGHT WILL BE MAINLY IN THE MIDDLE 30S. MANY LOCATIONS WILL HAVE FROST. LOW TEMPERATURES SUNDAY NIGHT WILL BE MAINLY IN THE UPPER 30S WITH PATCHY FROST. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FROST. && $$
2 follow-up statements
000 WWUS72 KCAE 211802 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 202 PM EDT SAT MAR 21 2009 ...FROST ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 221200- /O.CON.KCAE.FR.Y.0001.090322T0600Z-090322T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 202 PM EDT SAT MAR 21 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. CANADIAN HIGH PRESSURE HAS MOVED INTO THE AREA. LOW TEMPERATURES TONIGHT WILL BE MAINLY IN THE MIDDLE 30S. MANY LOCATIONS WILL HAVE FROST. LOW TEMPERATURES SUNDAY NIGHT WILL BE MAINLY IN THE UPPER 30S WITH PATCHY FROST. YOU MAY WANT TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FROST. && $$
000 WWUS72 KCAE 220756 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 356 AM EDT SUN MAR 22 2009 ...FROST ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 221200- /O.CON.KCAE.FR.Y.0001.000000T0000Z-090322T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 356 AM EDT SUN MAR 22 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... HIGH PRESSURE OVER THE AREA ALONG WITH CLEAR SKIES AND LIGHT WINDS HAVE COMBINED TO PRODUCE TEMPERATURES NEAR FREEZING THIS MORNING. TEMPERATURES THROUGH 7 AM WILL FALL ANOTHER COUPLE OF DEGREES WITH MANY LOCATIONS SEEING PATCHY FROST. TEMPERATURES WILL RISE QUICKLY THIS MORNING WITH ABOVE FREEZING TEMPERATURES BY 8 AM. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Mar 21, 2:56 AM EDT, 15 minutes earlier.
Area forecast discussion, Mar 21, 2:56 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
256 AM EDT SAT MAR 21 2009
.SYNOPSIS...
A PRESSURE RIDGE WILL EXTEND THROUGH THE FORECAST AREA THROUGH
MONDAY. THE RIDGE WILL MOVE OFF THE COAST TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE DRY SURFACE RIDGE WILL BE OVER THE FORECAST AREA TODAY. UPSTREAM
HIGH CLOUDINESS IN THE NORTHWEST FLOW APPEARS THIN. EXPECT A MOSTLY
SUNNY DAY. THE TEMPERATURE GUIDANCE IS CLOSE WITH HIGHS MAINLY IN
THE MID 60S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
STRONG RADIATIONAL COOLING WILL OCCUR TONIGHT WITH THE RIDGE
CONTINUING OVER THE AREA. THE IN-HOUSE RADIATION SCHEME SUPPORTS THE
COOLER TEMPERATURE GUIDANCE. EXPECT LOWS MAINLY IN THE MIDDLE 30S.
MANY AREAS WILL HAVE FROST AND PLAN TO ISSUE A FROST ADVISORY. THE
DRY RIDGE WILL CONTINUE TO DOMINATE SUNDAY AND SUNDAY NIGHT. AIR
MASS MODIFICATION SHOULD RESULT IN TEMPERATURES A FEW DEGREES
WARMER SUNDAY NIGHT BUT STILL EXPECT TEMPERATURES WILL DIP INTO
THE UPPER 30S WITH PATCHY FROST.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
THE RIDGE WILL BE OFF THE COAST DURING THE EXTENDED PERIOD.
MOISTURE SHOULD BE ON THE INCREASE IN AN ONSHORE FLOW. ISENTROPIC
LIFT AND A FRONTAL SYSTEM NEAR THE REGION SUPPORTS THE BEST SHOWER
CHANCE THURSDAY AND FRIDAY.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS THROUGH THE TAF PERIOD. HIGH PRESSURE OVER THE
REGION WILL CONTINUE TO PROVIDE CLEAR SKIES AS IT SLOWLY MOVES
EASTWARD THROUGH THE DAY. A WEAK UPPER LEVEL DISTURBANCE WILL
CROSS THE REGION TONIGHT PROVIDING SOME THIN HIGH CLOUDS BETWEEN
22/00Z AND 22/06Z. WINDS THROUGH THE PERIOD WILL BE EAST-
NORTHEAST AT 7 KNOTS OR LESS.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION
EXPECTED SUNDAY THROUGH WEDNESDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY FROM 2 AM TO 8 AM EDT SUNDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...FROST ADVISORY FROM 2 AM TO 8 AM EDT SUNDAY FOR GAZ040-063>065-
077.
&&
SYNOPSIS...JL
NEAR TERM...JL
SHORT TERM...JL
LONG TERM...JL
AVIATION...MPHazardous weather outlook, Mar 20, 4:55 AM EDT, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 455 AM EDT FRI MAR 20 2009 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-210900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 455 AM EDT FRI MAR 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COLD HIGH PRESSURE WILL BRING COLDER TEMPERATURES BOTH SATURDAY AND SUNDAY NIGHT INCREASING THE THREAT OF FROST FORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in South Carolina, 2009Frost Advisories in Georgia, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.